Article Text

PDF

Pulmonary thromboembolism associated with procainamide induced lupus syndrome and anticardiolipin antibodies.
  1. R A Asherson,
  2. J Zulman,
  3. G R Hughes
  1. Lupus Arthritis Research Unit, Rayne Institute, St Thomás Hospital, London.

    Abstract

    Procainamide is the commonest cause of a drug induced lupus syndrome. Long term administration of this compound may induce a variety of immunological abnormalities, including antinuclear antibodies. Uncommonly, 'lupus anticoagulants' have been demonstrated in the absence of other evidence of drug induced lupus. Details of a 67 year old man who developed not only drug induced lupus but also antiphospholipid antibodies which were associated with multiple pulmonary thromboemboli after the administration of procainamide are recorded.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.